Louisiana, 2005Lightning Strike in Louisiana, June 6, 2005
June 6, 2005 · NWS LIX · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 6, 2:20 AM CST, 9 hours 40 minutes earlier.
Area forecast discussion, Jun 6, 2:20 AM CST, 9 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
320 AM CDT MON JUN 6 2005
.DISCUSSION...GENERALLY WET PATTERN SETTING UP FOR TODAY AS MINOR
TROUGHING ALOFT ALLOWS SUBTLE DISTURBANCES TO MOVE ACROSS THE
REGION. THIS TREND HAS ALREADY IMPACTED MUCH OF THE AREA YESTERDAY
EVENING AND SEE LITTLE DEVIANCE FROM THE ONGOING PATTERN. AMPLE
MOISTURE AND INSTABILITY IN PLACE SHOULD ASSIST THE THUNDERSTORM
DEVELOPMENT AND WITH LITTLE IN THE WAY OF TRANSPORT FLOW...SOME OF
THE STORMS MAY PRODUCE PERIODS OF HEAVY RAINFALL LATER TODAY AND
THIS EVENING. OVERALL PATTERN CONTINUES INTO TUESDAY AS A GENERAL
WEAKNESS ALOFT PERSISTS OVER THE REGION WHILE THE BERMUDA HIGH
REMAINS ANCHORED AT THE SURFACE. PAST TUESDAY...THE GFS DOES NOT
INDICATE MUCH CHANGE IN THE WEAKNESS ALOFT WITH MINOR DISTURBANCES
CONTINUING TO MOVE WEST TO EAST WITHIN THE LIGHT FLOW PATTERN. AT
THE SURFACE...HIGH PRESSURE CONTINUES TO USHER WARM AND HUMID AIR
INTO THE LOWER MISSISSIPPI VALLEY. SOME DISORGANIZED ENERGY AND
MOISTURE IN THE CARIBBEAN MAY ALSO TRY TO WORK ITS WAY NORTHWARD
BY THE WEEKEND PERIOD WHICH MAY HAVE SOME IMPACT ON THE WEATHER
PATTERN GETTING INTO NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 88 70 87 71 / 60 40 50 30
BTR 88 72 87 72 / 60 40 50 30
MSY 88 75 87 74 / 60 40 50 30
GPT 87 74 86 73 / 60 40 50 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
SE LA AND MS COASTAL WATERS...NONE.
&&
09
Hazardous weather outlook, Jun 6, 10:00 AM CST, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT MON JUN 6 2005
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-071100-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA-
ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA-
UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD-
UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-
WILKINSON-
1100 AM CDT MON JUN 6 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK
AREA THIS AFTERNOON AND TONIGHT. IN ADDITION TO FREQUENT LIGHTNING...
A FEW OF THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS
OF RAIN...GUSTY WINDS AND SMALL HAIL. ORGANIZED SEVERE THUNDERSTORM
DEVELOPMENT...HOWEVER...IS NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED
EACH DAY. ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED THROUGH
SUNDAY ALTHOUGH A FEW STORMS MAY BRIEFLY PULSE TO SEVERE LEVELS.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.
In the hours before
Special weather statement, Jun 6, 10:30 AM CST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1130 AM CDT MON JUN 6 2005
LAZ040-MSZ080-061730-
HANCOCK-ST TAMMANY-
1130 AM CDT MON JUN 6 2005
...STRONG THUNDERSTORMS ERUPTING ACROSS THE LOWER PEARL RIVER
VALLEY...
AT 1126 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRENGTHENING THUNDERSTORMS FROM THE NORTH SHORE OF LAKE
PONTCHARTRAIN NEAR EDEN ISLE TO THE RIGOLETS AND JUST SOUTH OF
PEARLINGTON. ADDITIONAL THUNDERSTORMS IN WESTERN HANCOCK COUNTY WERE
GETTING READY TO MERGE AND BECOME STRONG NEAR STENNIS SPACE CENTER.
MOVEMENT WAS NORTH AND NORTHEAST AT 5 TO 10 MPH.
THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
EDEN ISLE...SLIDELL...PEARLINGTON...WAVELAND...AND KILN THROUGH 1230
PM CDT.
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 30 TO 40 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
22
Special weather statement, Jun 6, 11:11 AM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1211 PM CDT MON JUN 6 2005
LAZ060>064-061815-
ORLEANS-ST CHARLES-UPPER JEFFERSON-UPPER PLAQUEMINES-
UPPER ST BERNARD-
1211 PM CDT MON JUN 6 2005
...STRONG THUNDERSTORMS MOVING ACROSS THE NEW ORLEANS METROPOLITAN
AREA...
AT 1206 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS WITH VERY HEAVY RAIN ACROSS PORTIONS OF
METROPOLITAN NEW ORLEANS...FROM DES ALLEMANDS TO EAST OF BOUTTE IN
ST CHARLES PARISH...AND NEAR HARVEY...GRETNA...AND THE MISSISSIPPI
RIVER. MOVEMENT WAS NORTHEAST AT 5 TO 10 MPH.
THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
EAST BANK AND WEST BANK JEFFERSON PARISH...ALGIERS...CHALMETTE...
AND EAST BANK NEW ORLEANS NEAR THE RIVER FROM THE FRENCH QUARTER
TO THE INDUSTRIAL CANAL THROUGH 115 PM.
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 30 TO 40 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
22
Lightning, Orleans
- When
- June 6, 12:00 PM CST to 1:00 PM CST
- Where
- Orleans County, New Orleans
- Reported by
- NEWSPAPER
- Coordinates
- 30.069, -89.928 (the zone’s center; the record gives no point)
Lightning from a severe electrical storm knocked out power to about 8,000 people and knocked out power to four water supply pumps for the city resulting in no water or low water pressure in some areas.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Pennsylvania, June 6, 20051 death · 1 event
- Heat in Missouri, June 6, 20051 death · 1 event
- Flash Flooding and Hail in Montana, June 6 to 7, 2005$847,000 · 1.5 in hail · 30 events
- Hail and Damaging Winds in Maryland, June 6 to 7, 20051 injured · $560,000 · 1 in hail · 21 events
- Hail and Damaging Wind in New Mexico, June 6, 2005$1.6 million · 4.5 in hail · 4 events
- Hail and Damaging Winds in Nebraska, June 6, 2005$820,000 · 2.5 in hail · 12 events
- Flood and Hail in Georgia, June 6, 20051 injured · $257,000 · 1.75 in hail · 23 events
- Tornado and Hail in Texas, June 6, 2005$285,000 · F1 · 2 events
- Lightning Strike in Pennsylvania, June 6, 2005$750,000 · 1 event
- Tornadoes and Hail in Nebraska, June 6, 2005$40,000 · F1 · 25 events
- Hail and Damaging Winds in Virginia, June 6, 2005$250,000 · 63 kt wind · 8 events
- Lightning Strikes in Pennsylvania, June 6, 2005$250,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5460497.